4 doctors weighed in:

About to begin ssri treatment. Are there certain things somebody can do to lessen the chance of side effects? Like eating healthy, exercise, or...?

4 doctors weighed in
3 doctors agree

In brief: Unfortunately NO

There is no study I'm aware of that has ever shown a reduction in the RISK of suffering side effects from SSRI's simply based upon health lifestyle choices and living.
Side effects occur because of the body's reactions to chemical substances which USUALLY don't occur (that's why they're called side effects) or can be major. But by all means DO all those things you mention. THEY'RE GOOD FOR YOU..

In brief: Unfortunately NO

There is no study I'm aware of that has ever shown a reduction in the RISK of suffering side effects from SSRI's simply based upon health lifestyle choices and living.
Side effects occur because of the body's reactions to chemical substances which USUALLY don't occur (that's why they're called side effects) or can be major. But by all means DO all those things you mention. THEY'RE GOOD FOR YOU..
Dr. Dariush Saghafi
Dr. Dariush Saghafi
Thank
2 comments
Dr. Lois Freisleben-Cook
You can start slowly and ask your family members to monitor you for troubling changes in personality or behavior . The only significant risks are for hypomania (too little sleep, pressured speech, impulsivity, anger) or serotonin syndrome (agitation restlessness, confusion, muscle twitches) Both are VERY RARE and will be obvious to those close to you.
Dr. Lois Freisleben-Cook
While not preventing side effects, exercise, enough sleep, a healthy diet and family support will enhance your recovery. Do not be afraid to ask those who love you for their help and support.
Get help from a real doctor now
Dr. Adam Smith
Board Certified, Internal Medicine
14 years in practice
416K people helped
Continue
111,000 doctors available
Read more answers from doctors